Godel-type metrics in various dimensions: II. Inclusion of a dilaton field


Creative Commons License

Gurses M., Sarioglu O.

CLASSICAL AND QUANTUM GRAVITY, vol.22, no.22, pp.4699-4713, 2005 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 22
  • Publication Date: 2005
  • Doi Number: 10.1088/0264-9381/22/22/004
  • Journal Name: CLASSICAL AND QUANTUM GRAVITY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.4699-4713
  • Middle East Technical University Affiliated: Yes

Abstract

This is the continuation of an earlier work where Godel-type metrics were defined and used for producing new solutions in various dimensions. Here, a simplifying technical assumption is relaxed which, among other things, basically amounts to introducing a dilaton field to the models considered. It is explicitly shown that the conformally transformed Godel-type metrics can be used in solving a rather general class of Einstein-Maxwell-dilaton-3-form field theories in D >= 6 dimensions. All field equations can be reduced to a simple 'Maxwell equation' in the relevant (D - 1)-dimensional Riemannian background due to a neat construction that relates the matter fields. These tools are then used in obtaining exact solutions to the bosonic parts of various supergravity theories. It is shown that there is a wide range of suitable backgrounds that can be used in producing solutions. For the specific case of (D - 1)-dimensional trivially flat Riemannian backgrounds, the D-dimensional generalizations of the well-known Majumdar-Papapetrou metrics of general relativity arise naturally.